Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 28, 2000, 2:52 PM EDT for Westmoreland County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 2:52 PM EDT (18:52 UTC)
- Expired
- Jul 28, 2000, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Westmoreland County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 281853 FFWPBZ PAC129-282145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 252 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTMORELAND COUNTY IN PENNSYLVANIA * UNTIL 545 PM EDT * AT 252 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF VERY HEAVY RAIN IN NORTHERN SECTIONS OF THE COUNTY. RAINFALL ESTIMATES OF OVER AN INCH TO INCH AND A HALF IN THE LAST HOUR. ADDITIONAL RAINFALL IS EXPECTED ACROSS THIS AREA INTO THE EVENING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MA?Y BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 11:15 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 28, 11:15 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1115 AM EDT FRI JUL 28 2000 UPPED POPS TO 50 ALL ZONES AND PUSHED WINDS 10 TO 15 BASED ON LATE MORNING GUSTS. ALREADY 2+ INCHES NE JEFFERSON COUNTY...MAYBE A LITTLE HAIL EARLIER...BUT MORE SHOWERS AND THUNDERSTORMS PROBALY AFFECTING AREA LATE MORING AND THIS AFT. ALOFT...H5 LOW WITH LITTLE MOVEMENT. LOBE PIVOTS THRU LATE TODAY AND TONIGHT WITH ADDITIONAL LOW LEVEL MOSITURE CONVERGENCE. BROKEN LINE CONVECTION CURRENTLY ABOUT WEST ERIE TO CENTRAL WV PROBABALY INC AND SLOWLY PUSHING THRU THIS AFT AND EVE. HEAVY RAINERS GOOD BET WITH RELATIVELY WEAK MEAN MID-TROP FLOW. WET BULB ZERO 11K...AND CAD ALOFT BY ABOUT 2-3C DURING AFTERNOON. MAYBE SOME HAIL AS WELL. .PBZ... MD...NONE. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 400 PM EDT FRIDAY FOR ZONE PAZ016. WV...NONE. KANE
In the hours before
Special weather statement, Jul 28, 1:42 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 142 PM EDT FRI JUL 28 2000 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-281856- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON OH-JEFFERSON PA-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 142 PM EDT FRI JUL 28 2000 ...THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS THE REGION... SHOWERS AND THUNDERSTORMS WERE BECOMING WIDESPREAD ACROSS THE AREA. LOOK FOR TORRENTIAL RAINFALL WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. THERE COULD ALSO BE SOME HAIL. THE STRONGEST STORMS EARLY THIS AFTERNOON WERE OVER BEAVER...ALLEGHENY AND CLARION COUNTIES IN PENNSYLVANIA. ALSO...IN JEFFERSON COUNTY...OHIO AND PRESTON...TUCKER...AND HANCOCK COUNTIES IN WEST VIRGINIA. THE THUNDERSTORMS WERE MOVING SLOWLY TO THE NORTHEAST ABOUT 15 MPH. BE ALERT FOR THE HEAVY RAIN...FREQUENT LIGHTNING AND BRIEF GUSTY WINDS DURING THE AFTERNOON.
Local storm report, Jul 28, 2:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0231 PM HOMESTEAD PA .75 INCH HAIL
07/28/00 ALLEGHENYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:14 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 28, 2:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 67 min |
| Jul 28, 2:35 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 55 min |
| Jul 28, 3:05 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jul 28, 3:09 PM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Jul 28, 3:21 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jul 28, 5:21 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.